Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 18, 2012, 3:11 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 3:11 PM EDT (19:11 UTC)
- Expired
- Sep 18, 2012, 4:30 PM EDT
- In force
- 79 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 3:55 PM EDT | TSTM WND DMG | Lancaster, PA | POWER POLE AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 12:10 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS51 KCTP 181911
SVRCTP
PAC071-133-182030-
/O.NEW.KCTP.SV.W.0225.120918T1911Z-120918T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MCSHERRYSTOWN TO MILLERS TO MANCHESTER...MOVING NORTHEAST AT 40
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SPRING GROVE AND THOMASVILLE...
SHREWSBURY AND GLEN ROCK...
WEIGELSTOWN AND DOVER...
YORK AND EMIGSVILLE...
MANCHESTER AND WINDSOR...
BAINBRIDGE AND HALLAM...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 31.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
94...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3983 7700 3986 7695 3989 7699 3995 7697
4014 7678 4014 7675 4012 7672 4019 7660
4024 7643 4025 7630 4032 7615 4014 7587
4011 7593 4004 7593 3996 7599 3987 7598
3972 7610 3972 7700
TIME...MOT...LOC 1911Z 236DEG 36KT 3982 7695 3964 7676
3934 7692
$$
FORECASTER: RXR2 follow-up statements
379
WWUS51 KCTP 181950
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT TUE SEP 18 2012
PAC071-133-182030-
/O.CON.KCTP.SV.W.0225.000000T0000Z-120918T2030Z/
LANCASTER PA-YORK PA-
350 PM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR YORK AND LANCASTER COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALLAM TO HOLTWOOD TO 14 MILES SOUTH OF FAWN GROVE...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MOUNT JOY AND RHEEMS...
WILLOW STREET AND SMITHVILLE...
MANHEIM AND STRASBURG...
LITITZ AND QUARRYVILLE...
BRICKERVILLE AND ROTHSVILLE...
WAKEFIELD AND NEW HOLLAND...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 7.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4020 7657 4024 7645 4025 7630 4032 7615
4014 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3984 7601 3972 7610
3972 7671
TIME...MOT...LOC 1950Z 236DEG 36KT 4004 7653 3986 7634
3956 7650
$$
FORECASTER: RXR248
WWUS51 KCTP 182018
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT TUE SEP 18 2012
PAC133-182028-
/O.CAN.KCTP.SV.W.0225.000000T0000Z-120918T2030Z/
YORK PA-
418 PM EDT TUE SEP 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3978 7628 3982 7634 4002 7628 4027 7626
4032 7615 4013 7587 4011 7593 4004 7593
3996 7599 3987 7598 3985 7601 3983 7601
3977 7606 3972 7610 3972 7624
TIME...MOT...LOC 2018Z 216DEG 49KT 4038 7612 4014 7611
3975 7626
$$
PAC071-182030-
/O.CON.KCTP.SV.W.0225.000000T0000Z-120918T2030Z/
LANCASTER PA-
418 PM EDT TUE SEP 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR LANCASTER COUNTY...
AT 413 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF DENVER TO LEOLA
TO 9 MILES SOUTHWEST OF WAKEFIELD...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ADAMSTOWN AND TERRE HILL...
GAP AND CHURCHTOWN...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3978 7628 3982 7634 4002 7628 4027 7626
4032 7615 4013 7587 4011 7593 4004 7593
3996 7599 3987 7598 3985 7601 3983 7601
3977 7606 3972 7610 3972 7624
TIME...MOT...LOC 2018Z 216DEG 49KT 4038 7612 4014 7611
3975 7626
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:58 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 18, 2:58 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT TUE SEP 18 2012 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE STATE LATE TODAY AND THIS EVENING. A SFC RIDGE WILL BUILD OVER PENNSYLVANIA FOR THE SECOND HALF OF THIS WEEK. A COLD FRONT IS LIKELY TO PASS THROUGH THE AREA OVER THE UPCOMING WEEKEND WITH THE NEXT CHANCE FOR SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TORNADO WATCH NO. 643 CONTINUES UNTIL 7 PM EDT...BUT WILL LIKELY BE GRADUALLY CHOPPED OFF WEST OF THE SUSQ VALLEY PRIOR TO THAT AS THE EXTREMELY STRONG...GRTN 50 KT LLJ LIFTS TO THE NE OF THE STATE. SFC COLD FRONT ACROSS EXTREME WRN PENN AT 19Z WILL PUSH EAST AT NEARLY 20 KTS...CROSSING THE CENTRAL MTNS THIS EVENING...AND CLEARING THE EXTREME EASTERN PARTS OF OUR CWA AROUND OR SHORTLY AFTER MIDNIGHT. SEVERAL WEAK WAVES OF LOW PRESSURE WILL BE RIPPLING NORTH ALONG THE WESTERN PERIPHERY OF THE DEPARTING LLJ AND WILL MAINTAIN LIGHT TO MODERATE RAIN FOR THE NEXT SEVERAL HOURS ACROSS THE EASTERN HALF OF PENN. A FEW ADDITIONAL LIGHT TO MDT SHOWERS WILL ACCOMPANY THE CFROPA. A FLASH FLOOD...AND MARGINAL SEVERE WEATHER THREAT REMAINS FOR THE NEXT 2-3 HOURS ACROSS THE REGION TO THE SE OF INTERSTATE 81...AS A LEWP MOVES NE FROM NE MARYLAND...AND SOME TRAINING OF THE CONVECTION OCCURS. STORM TOTAL RAINFALL FOR THE PAST 18 HOURS HAS RANGED FROM ABOUT 1.5 INCHES IN THE WEST...TO AS MUCH AS 3-3.5 INCHES ACROSS PORTIONS OF THE EASTERN THIRD OF THE CWA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... IMPROVING CONDITIONS WILL OCCUR THROUGH THIS PERIOD AS A DRY SLOT OVERSPREADS THE REGION IN THE WAKE OF THE CFRONT. VERY LOW MID-LEVEL LAPSE RATES...AND A LARGE BAND OF BELOW NORMAL PWAT AIR OF ONLY 0.50 INCH...WILL LEAD TO MAINLY SUNNY SKIES WEDNESDAY...AFTER SOME AREAS OF MORNING CLOUDS AND PATCHY FOG. LOW TEMPS TONIGHT WILL RANGE FROM A CHILLY 40F ACROSS THE NW MTNS...TO THE MID 50S IN THE FAR SE. MAX TEMPS WED WILL BE IN THE U50S OVER THE HIGHER TERRAIN OF THE NORTH AND WEST...TO THE UPPER 60S THROUGHOUT THE SUSQ VALLEY. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... POTENTIAL EXISTS FOR A FROST ACROSS THE N MTNS WED NIGHT...AS SFC RIDGE AND ASSOC DRY AIR MASS BUILD OVR THE REGION. BULK OF MED RANGE GUIDANCE INDICATES PA WILL REMAIN UNDER SFC RIDGE THRU LATE THIS WEEK...INDICATING FAIR AND RELATIVELY MILD WX. CAN/T RULE OUT A FEW -SHRA FRI AFTN ACROSS THE NW MTNS ASSOC WITH A DYING COLD FRONT...BUT WILL KEEP POPS IN THE SLIGHT CHC CATEGORY FOR NOW. GEFS AND ECMWF ENSEMBLE MEAN INDICATE UPPER TROF OVR THE GRT LKS SHIFTS EAST OVR THE WEEKEND...PUSHING A COLD FRONT THRU CENTRAL PA. THIS WILL BRING A CHANCE FOR SHOWERS...MAINLY SAT...BUT POSSIBLY LASTING INTO SUNDAY. SOMEWHAT BLW NORMAL TEMPS APPEAR LIKELY BY NEXT MONDAY...WHEN GEFS AND ECMWF MEAN 8H TEMPS FALL BLW SEASONAL NORMS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... EXTENSIVE STRATIFORM RAIN SHIELD...AND A FEW EMBEDDED HEAVIER LINES OF CONVECTIVE RAINS/LOW-TOPPED TSRA WILL SLOWLY EXIT THE EASTERN HALF THE CWA THIS EVENING AS A COLD FRONT PUSHES EAST ACROSS THE STATE. WIDESPREAD MVFR TO IFR CONDITIONS WILL BECOME CONFINED TO THE WESTERN HIGH TERRAIN WHERE MOIST UPSLOPE FLOW WILL KEEP CIGS BELOW 1 KFT AGL AND AREAS OF MVFR VSBYS. LLWS ACROSS THE EASTERN TAF SITES WILL END BY 22 TUE-00Z WED. AFTER SOME AREAS OF MORNING LOW CLOUDS AND FOG....WIDESPREAD VFR WILL OVERSPREAD THE AREA BY LATE WED MORNING. OUTLOOK...WED TO SATURDAY... WED...IMPROVING CONDITIONS WITH WEST TO NW WINDS OF 10-15 KTS... MAINLY VFR AFTER ABOUT 15Z. THU AND FRI...MAINLY VFR EXCEPT IN POSSIBLE AREAS MVFR/IFR IN OVERNIGHT PATCHY FOG. SAT AND SUN...A FEW PERIODS OF MVFR CIGS AND VSBYS IN SHOWERS WITH THE PASSAGE OF ONE OR TWO COLD FRONTS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...DEVOIR/FITZGERALD AVIATION...LAMBERT
Hazardous weather outlook, Sep 18, 12:15 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1215 PM EDT TUE SEP 18 2012 PAZ006-011-012-017>019-024>027-033>035-037-045-191615- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD- FULTON-TIOGA-SOUTHERN CLINTON- 1215 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE EASTERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-041-042-046-049>053-056>059-063>066-191615- JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1215 PM EDT TUE SEP 18 2012 ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-191615- WARREN-MCKEAN-ELK- 1215 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE EASTERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Sep 18, 11:24 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT TUE SEP 18 2012
PAZ036-064-065-181600-
ADAMS PA-FRANKLIN PA-YORK PA-
1124 AM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN YORK COUNTIES...
AT 1120 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
HEIDLERSBURG TO CARROLL VALLEY TO 12 MILES SOUTHEAST OF SMITHSBURG...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT LAKE
MEADE...WELLSVILLE...NEW OXFORD AND THOMASVILLE.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3972 7774 3998 7753 3999 7748 3996 7745
3999 7740 4003 7719 4009 7711 4013 7698
3994 7686 3971 7685
FORECASTER: RXRSpecial weather statement, Sep 18, 11:32 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EDT TUE SEP 18 2012
PAZ028-050-056-181600-
JUNIATA PA-PERRY PA-SNYDER PA-
1132 AM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHEASTERN
JUNIATA...NORTHEASTERN PERRY AND SNYDER COUNTIES...
AT 1130 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR PORT
ROYAL...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
AFFECT RICHFIELD...MIDDLEBURG AND KRATZERVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322/22...ROUTE 522.
LAT...LON 4049 7750 4085 7716 4087 7708 4086 7702
4087 7701 4089 7695 4088 7680 4080 7685
4070 7686 4066 7692 4062 7695 4039 7734
FORECASTER: RXRSpecial weather statement, Sep 18, 12:02 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1202 PM EDT TUE SEP 18 2012
PAZ064-065-181645-
ADAMS PA-YORK PA-
1202 PM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS AND YORK
COUNTIES...
AT 1155 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM NEW
OXFORD TO 10 MILES SOUTH OF SABILLASVILLE...MOVING NORTHEAST AT 55
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. IN ADDITION...
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL
AFFECT DOVER...MANCHESTER...MCSHERRYSTOWN...STEWARTSTOWN AND YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 245...I-83 BETWEEN
MILE MARKERS 1 AND 39.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4001 7730 4003 7719 4015 7703 4017 7695
4016 7691 4019 7693 4019 7691 4020 7693
4022 7690 4022 7684 4018 7676 4013 7674
4006 7664 3972 7657 3972 7741
FORECASTER: RXRSpecial weather statement, Sep 18, 12:07 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE SEP 18 2012
PAZ049>053-181630-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
1207 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL COLUMBIA...
EAST CENTRAL UNION...EASTERN SNYDER...MONTOUR AND NORTHERN
NORTHUMBERLAND COUNTIES...
AT NOON EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR FREEBURG...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT MOORESBURG AND
JERSEYTOWN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 215 AND 241.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.
LAT...LON 4066 7701 4066 7702 4084 7707 4116 7664
4116 7659 4125 7648 4105 7627
FORECASTER: RXRSpecial weather statement, Sep 18, 12:46 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT TUE SEP 18 2012
PAZ051>053-181715-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-
1246 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL
NORTHUMBERLAND...COLUMBIA AND SOUTHEASTERN MONTOUR COUNTIES...
AT 1236 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
RIVERSIDE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT
STILLWATER...CAMBRA AND RED ROCK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 221 AND 247.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61...STATE ROAD 118.
LAT...LON 4083 7652 4083 7678 4107 7668 4131 7641
4131 7631 4121 7632 4114 7627 4114 7623
4114 7622 4103 7622 4096 7621
FORECASTER: RXRLocal storm report, Sep 18, 3:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD GETTYSBURG 39.83N 77.23W
09/18/2012 ADAMS PA 911 CALL CENTER
FLASH FLOODING AND ROAD CLOSURES REPORTED ACROSS ADAMS
COUNTY.
&&
EVENT NUMBER CTP1200448
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:10 AM EDT | Special Weather Statement | CTP | Fulton | 35 min |
| Sep 18, 10:43 AM EDT | Special Weather Statement | CTP | Franklin | 32 min |
| Sep 18, 11:24 AM EDT | Special Weather Statement | CTP | Adams | 36 min |
| Sep 18, 11:32 AM EDT | Special Weather Statement | CTP | Juniata, Snyder | 28 min |
| Sep 18, 12:02 PM EDT | Special Weather Statement | CTP | Adams, York | 43 min |
| Sep 18, 12:07 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 23 min |
| Sep 18, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 43 min |
| Sep 18, 12:46 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 29 min |
| Sep 18, 12:52 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 5 more | 3 hr |
| Sep 18, 1:16 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 59 min |
| Sep 18, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill | 53 min |
| Sep 18, 2:00 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 5 hr |
| Sep 18, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 62 min |
| Sep 18, 3:18 PM EDT | Special Weather Statement | CTP | Schuylkill | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.